1. Mesoblast gets FDA committee backing for its cell therapy — HHS says COVID-19 vaccines won't have copay — Martin Shkreli continued anti-competitive schemes for Daraprim from prison — See more on our front page news Stay updated with the latest pharma-related coronavirus news on our new page
    Dismiss Notice
  2. Please take our quick survey on how COVID-19 is impacting your job It will only take a minute or two to respond. The survey is confidential, and does not require registration. Thank you in advance for your participation. We will provide regular updates on results as responses accumulate.
    Dismiss Notice

Oracea side effects

Discussion in 'CollaGenex' started by Anonymous, Apr 13, 2007 at 12:12 PM.

Thread Status:
Not open for further replies.
  1. Anonymous

    Anonymous Guest

    The so-called microbiologist has no clue
     

  2. Anonymous

    Anonymous Guest

    IT DOES CAUSE SEVERE BLOATING AND WEIGHT GAIN BECAUSE IT KILLS THE GOOD BACTERIA IN YOUR COLON THAT KEEPS YEAST BALANCED> THE YEAST GOES OUT OF CONTROL< LIKE A COLON YEAST INFECTION, AND IF YOU HAVE A "LEAKY GUT" (like me) IT GOES ALL OVER YOUR BOD. TAKE TONS OF CULTURELLE, EAT PROBIOTIC YOUGURT AND GET OFF THIS MEDICINE. I HAVE BEEN OFF A YEAR AND AM STILL SEVERLY CONSTIPATED AND BLOATED. I AM HAVING A COLONOSCOPY NEXT WEEK.
     
  3. Anonymous

    Anonymous Guest

    Oh yes they do. They have it nailed. Just admit that the drug, although well-intended, has very serious side-effects including an upset in the colon's natural flora (good bacteria/flora) that allows yeast to grow unchecked. It can grow into the stomach and even the esophogas. It is a long and arduous process to clear the yeast. It has to be balanced back out with probiotics and also killed with anti-fingals (which are hard on the liver.)

    This medicine helped my face greatly, but in the end, it has caused more severe issues. I have the Rosecea under control now with all-natural coconut oil face wash (from Whole Foods), moisturizing and cooling with pure distilled aloe juice, and staying out of the sun.
     
  4. Anonymous

    Anonymous Guest

    I have experienced extreme hair loss, yeast infections, fuzzy vision, weight gain, bloating. Has anyne experienced hair loss?
     
  5. Anonymous

    Anonymous Guest

    Hi All,

    Seven years ago I moved to TX and that's when my problems started (I am 41 now)... for my EEuropean extra-white skin could not take the sun and shortly I developed rosacea. First, I was in denial... Now that I am changing jobs, I thought it would be the best to consult with a dermatologist (you know how it feels when you are being interviewed and everyone is looking at your red face which is full of pustulous bumps...).

    So I visited a derm's office. She spent 5 minutes (!) with me and told me in the first sentence that I have severe rosacea (I did not think that the problem is that severe, but hey, she is the expert!). Her first line treatment was laser, which is not covered by the insurance and I cannot afford it. A few weeks before my visit a co-worked gave me a Finacea cream sample, which was enough for 4 days (twice daily), and it seemed to work. I mentioned the dermatologist (my co-worker is her patient), so she prescribed Finacea and Oracea.

    Finacea is $35 (after I paid my deductible), plus I printed a $10 OFF coupon from the net. For Oracea, I got a card which makes me pay no more than $10/month.

    She thought that my rosacea might be due to an H.pylori infection, but my breath test came back negative.

    So now to the point:
    I am taking Oracea for 6 days, and have not seen any improvement (and yes, it seems that I gained like 3 lbs, even I watch my diet and work out every day for 30-60 minutes). Fact, I believe that my face look more red than it was. Note that I am not on the sun, only when I walk from the parking lot to work, which is like 5 minutes. So far no other symptoms.

    Next week I am having gastroscopy and colonoscopy (for another reason). Will ask the gastroenterologist if he sees something.

    I really appreciate these comments (which your doctor never say to you about the side effects!), so I will check back regularly and update how my course is going.

    For now I was advised to use Finacea and Oracea for 2 months, then see the dermatologist again.

    Good luck to all of us.
     
  6. Anonymous

    Anonymous Guest

    Tooth discoloration is only during tooth development. That is the reason doxycycline and all tetracycline based products are not approved for children under 8. Adults should not have to worry about their teeth on the drug. Since the drug is 100% anti-inflammatory and doesn't kill bacteria, there shouldn't be any issues with candidiasis in females. This is not to say a person couldn't still develop a yeast infection while on the drug. The biggest benefit is the lack of bacterial resistance and long term use.
     
  7. JER

    JER Guest

     
  8. Anonymous

    Anonymous Guest

    I've been taking it for over a year, no side effects at all.
     
  9. Anonymous

    Anonymous Guest

    After researching Oracea I decided it wasn't worth the monthly expense on top of all the pleasant side effects. With more research I tried lavender oil applied to cheeks and chin with dramatic results in 24 hours. I use it twice a day and look better than I have in a long time.
     
  10. Anonymous

    Anonymous Guest

    Thanks to all of the (decent) threads on this message board. I began the Oracea 4 days ago, my cheeks, and nose are MUCH MORE RED, and ON FIRE than they were 3 days ago... I thought I had inflamed myself with a different serum I had tried one day. I am so glad I investigated and found these posts!
    I am lucky enough that at this point, I only have the redness and flushing... I did however want to "catch it " before it got worse!
    After reading here, the Oracea is definitely OUT!!
    I will try the Finacia, and some of the other things you all have discovered... Thanks again for the info... I already have vaginal, and gastro issues, the over 50 bloat, and a few extra pounds... do not need any exacerbation!!

    DAMN pharmaceutical greed!!
     
  11. Anonymous

    Anonymous Guest

    I have been using Oracea off and on for five years. When I forget to take it, the pustules and flakiness return within 24-48 hours. I try and stay away from hot sauces, sun, wines, and anything that might trigger a flush to the face. However, I have gained over 20 pounds in the past year. I have awful bloating after meals. I notice bloating after I take the pill in morning, without even having eating any food. I have experienced awful bouts of diarrhea. And, extreme fatigue. I went onto this site asking whether or not Oracea causes weight gain. Your answers have certainly indicated that this is true for some of us. I am sooooooo frustrated with the lack of energy, depression, weight gain, and especially the diarrhea. My face is clear. But I am seriously considering going off this medication tomorrow. I use CeraVe to wash and moisturizer my face. It works. Thank you for your candid replies.
     

Thread Status:
Not open for further replies.